MAUDE Adverse Event Report: MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE

MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE
Model Number GW1420040
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.The instructions for use (ifu) identifies damaged coating as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a stroke on a left media artery, a second and third pass were necessary to catch the clot.During the preparation of the traxcess for the second pass, small strings were visible at the flexible tip of the wire.Prior to the third pass more strings were observed at the tip.It was reported that a metal introducer was used for advancing the traxcess into the hub of the microcatheter.The traxcess was exchanged to another traxcess wire and the examination was finished.No harm or injury was reported.
 
Additional Manufacturer Narrative
The visual inspection of the returned device found unknown material along multiple sections of the device.Based on the investigation results, the following causes can be considered for this issue: - black foreign material/ white foreign material these foreign materials were thought to be natural cellulose fibers such as medical gauze.Therefore, when medical gauze or the like comes into contact with the actual sample, it is highly likely that the foreign materials adhered to the actual sample.- blue foreign material based on the condition of the actual sample and the results of the simulation test, it is possible that the actual sample was withdrawn while the surface of its shaft section was in contact with a hard object such as the edge of metal inserter, which resulted in the peeling of outer layer.

Brand Name
TRAXCESS 14 GUIDEWIRE (14 IN.)
Common Device Name
CATHETER, GUIDE WIRE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key14973899
Report Number2032493-2022-00260
Device Sequence Number17402225
Product Code MOF
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)211102(17)241031(10)211102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberGW1420040
Device Catalogue NumberGW1420040
Device Lot Number211102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/10/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale